MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Dehydration (1807); Hyperglycemia (1905); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a blood glucose of 500 mg/dl with trace ketones, symptoms of dehydration and confusion associated with an alleged history/settings issue.Reportedly, the patient discontinued pump therapy and was treated at the hospital via intravenous insulin via a health care provider.During troubleshooting with customer technical support, it was reported that the patient alleged that he did not think the pump was delivering as it should specifically with the bolus settings.Both and basal and the bolus rates were dispensing within acceptable range.The patient did admit that he lowered his basal rate, was reusing tubing and there was a daily increase in physical activity.This complaint is being reported because the patient experienced hyperglycemia associated with user error.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7669327
Report Number2531779-2018-12481
Device Sequence Number751895
Product Code OYC
UDI-Device Identifier10840406103229
UDI-Public10840406103229
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 06/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age10 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2018
Initial Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age46 YR